Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 32, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 12, 2013, 9:40 PM HST for Hawaii County, Hawaii. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2013, 9:40 PM HST (07:40 UTC)
- Expired
- Apr 13, 2013, 3:32 PM HST
- In force
- 18 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 7.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872 WWHW70 PHFO 130740 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 940 PM HST FRI APR 12 2013 ...WIND ADVISORY FOR BIG ISLAND SUMMITS THROUGH EARLY SATURDAY MORNING... .STRONG WINDS HAVE DEVELOPED OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA AS A STRONG UPPER LEVEL TROUGH ADVANCES NEAR THE STATE. HIZ028-131600- /O.NEW.PHFO.WI.Y.0032.130413T0740Z-130413T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 940 PM HST FRI APR 12 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS...NORTHWEST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 AM HST SATURDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
4 follow-up statements
390 WWHW70 PHFO 131311 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 311 AM HST SAT APR 13 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS THROUGH NOON HST TODAY... HIZ028-132200- /O.EXT.PHFO.WI.Y.0032.000000T0000Z-130413T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 311 AM HST SAT APR 13 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. * WINDS...WEST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH * TIMING...THROUGH NOON HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
210 WWHW70 PHFO 132118 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1118 AM HST SAT APR 13 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS THROUGH THIS AFTERNOON... HIZ028-140400- /O.EXT.PHFO.WI.Y.0032.000000T0000Z-130414T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1118 AM HST SAT APR 13 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ DEJESUS
143 WWHW70 PHFO 140014 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 214 PM HST SAT APR 13 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS THROUGH TONIGHT... HIZ028-141315- /O.EXT.PHFO.WI.Y.0032.000000T0000Z-130414T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 214 PM HST SAT APR 13 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS...WEST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ DEJESUS
937 WWHW70 PHFO 140132 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST SAT APR 13 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS THROUGH TONIGHT... HIZ028-141445- /O.UPG.PHFO.WI.Y.0032.000000T0000Z-130414T1600Z/ /O.NEW.PHFO.HW.W.0009.130414T0132Z-130414T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 332 PM HST SAT APR 13 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...35 TO 45 MPH WITH GUSTS TO 60 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ DEJESUS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 12, 9:40 PM HST, 0 minutes earlier.
Area forecast discussion, Apr 12, 9:40 PM HST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 940 PM HST FRI APR 12 2013 .UPDATE... AN UPDATE TO ZONES WAS JUST ISSUED TO INCLUDE A WIND ADVISORY FOR THE BIG ISLAND SUMMITS WHERE CFHT HAS UNEXPECTEDLY REACHED WIND ADVISORY CRITERIA. CURRENTLY IN EFFECT THROUGH EARLY SATURDAY MORNING...BUT MAY NEED TO BE EXTENDED OF CONDITIONS WARRANT. ALSO...ADDED ISOLATED THUNDERSTORM WORDING IN UPDATED FORECAST FOR LAND AND MARINE ZONES NEAR WESTERN ISLANDS THROUGH SATURDAY AFTERNOON. && .SYNOPSIS... A COLD FRONT WILL REACH THE MAIN HAWAIIAN ISLANDS OVERNIGHT... BRINGING UNSETTLED WEATHER TO THE WESTERN HALF OF THE ISLAND CHAIN THROUGH SUNDAY. THUNDERSTORMS AS WELL AS LOCALIZED HEAVY RAIN ARE POSSIBLE FOR THE WESTERN ISLANDS THROUGH EARLY SUNDAY MORNING. THE FRONT WILL STALL OVER THE WESTERN ISLANDS SUNDAY AND SLOWLY DISSIPATE. HIGH PRESSURE BUILDING BACK FAR NORTHEAST OF THE STATE LATER PART OF NEXT WEEK MAY BRING TRADE WINDS BACK TO THE ISLANDS. && .DISCUSSION... THE PENDING SURFACE COLD FRONT IS STILL WEST OF THE MAIN HAWAIIAN THIS EVENING...THOUGH CELLS OF THUNDERSTORMS AS WELL AS HEAVY RAIN DEVELOPED AHEAD OF THE FRONT HAVE ENTERED THE WESTERN END OF THE KAUAI COASTAL WATERS IN THE PAST FEW HOURS. THERE IS QUITE A BIT OF DYNAMICS ASSOCIATED WITH THIS SYSTEM AS A RATHER STRONG UPPER LEVEL TROUGH IS PRESENT JUST WEST OF THE ISLANDS...PROVIDING MUCH ATMOSPHERIC INSTABILITY FOR DEEP CONVECTION TO DEVELOP. THEREFORE SOME OF THESE THUNDERSTORMS MAY BE STRONG ENOUGH TO PRODUCE LOCALLY GUSTY WINDS...AND EVEN SMALL HAIL. THIS SYSTEM WILL SLOWLY TRACK EAST THROUGH THE REST OF THE EVENING INTO EARLY SATURDAY MORNING...BRINGING UNSETTLED WEATHER TO NIIHAU AND KAUAI IN THE COMING HOURS. OAHU MAY ALSO SEE ITS SHARE OF WEATHER WITH LOCALLY HEAVY SHOWERS AND POSSIBLE THUNDERSTORMS OVERNIGHT THROUGH SATURDAY NIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NIIHAU KAUAI AND OAHU THROUGH LATE SATURDAY NIGHT. RATHER QUIET WEATHER CONTINUES FOR THE REST OF THE STATE THIS EVENING...THOUGH THERE ARE MUCH LOW CLOUDS WITH A FEW EMBEDDED SHOWERS IN THE VICINITY. THESE SHOWERS WILL PROVIDE LIMITED AMOUNT OF RAINFALL TONIGHT AS THE AIR MASS REMAINS QUITE STABLE OVER THE EASTERN PORTION OF THE STATE. THE EASTERN ISLANDS MAY SEE A LITTLE MORE SHOWERS SATURDAY...AS THE UNSTABLE AIR MASS ASSOCIATED WITH THE FRONT SPREADS EAST. THIS FRONT IS STILL FORECAST TO STALL SOMEWHERE NEAR KAUAI OR OAHU LATE SATURDAY OR SUNDAY...AS THE STRONG UPPER LEVEL TROUGH LIFTS NORTH. LINGERING MOISTURE FROM THE DISSIPATING FRONT WILL CONTINUE TO PROVIDE CLOUDS AND PRECIPITATION FOR THE WESTERN ISLANDS PROBABLY THROUGH EARLY NEXT WEEK. WINDS WILL REMAIN LIGHT SOUTHEASTERLY OVER THE ISLANDS FOR THE EARLY PART OF NEXT WEEK...AS THE OVERALL SYNOPTIC WEATHER PATTERN STILL HAS A SURFACE TROUGH PERSISTING WEST OF THE STATE. THERE IS STILL QUITE A BIT OF DISAGREEMENT BETWEEN THE MODELS UPON WHAT WILL HAPPEN WEATHERWISE IN THE ISLAND VICINITY FOR THE LATER PART OF NEXT WEEK...WITH THE LATEST GFS MODEL STILL BRINGS ANOTHER FRONTAL SYSTEM TO THE STATE WHILE THE OLDER EUROPEAN MODEL HAS THE SYSTEM STALLED FAR NORTHWEST OF THE ISLANDS...ALLOWING TRADE WINDS TO RETURN. && .AVIATION... OCCASIONAL MVFR/IFR CONDITIONS WILL SPREAD EAST FROM THE WESTERN KAUAI COASTAL WATERS TO KAUAI AND OAHU THROUGH SATURDAY. THUNDERSTORMS ALONG THE FRONT MAY WARRANT THE ISSUANCE OF A SIGMET AT TIMES BUT CURRENTLY THE THUNDERSTORMS REMAIN FAIRLY WIDELY SEPARATED. MEANWHILE...MOSTLY VFR CONDITIONS EXPECTED FOR THE REST OF THE ISLANDS. && .MARINE... CURRENTLY...THERE ARE NO SMALL CRAFT ADVISORY /SCA/ CONDITIONS FORECAST FOR ANY OF THE COASTAL WATERS THROUGH THE MIDDLE OF NEXT WEEK. HOWEVER...WE WILL CONTINUE TO MONITOR THE WINDS AND SEAS OVER THE COASTAL WATERS IN THE VICINITY OF KAUAI AS THE FRONT APPROACHES THAT ISLAND TONIGHT. ALTHOUGH THE FORECAST MODELS DO NOT SHOW STRONG SYNOPTIC FLOW AHEAD OF AND ALONG THE FRONT...THERE IS A POSSIBILITY WINDS AND/OR SEAS MAY BRIEFLY REACH THE SCA CRITERIA LATER TONIGHT OR SATURDAY. ONCE THE FRONT ARRIVES LATE SATURDAY OR SUNDAY...THE MODELS ARE ALL CONSISTENT THAT WINDS WILL BECOME LIGHTER ACROSS THE STATE. EVEN THOUGH THERE IS NOW SCA AT THIS TIME...A MARINE WEATHER STATEMENT WAS ISSUED BY THIS OFFICE ALERTING MARINERS TO THE THREAT OF THUNDERSTORMS ASSOCIATED WITH THE APPROACHING FRONT...ESPECIALLY AROUND KAUAI TONIGHT AND SATURDAY. THESE THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL AND LOCALLY GUSTY WINDS. FREQUENT LIGHTING IS ALSO LIKELY WITH ANY THUNDERSTORMS. THE FORERUNNERS FROM A NEW WEST NORTHWEST SWELL ARRIVED EARLIER THIS AFTERNOON AT THE WAIMEA BUOY. THIS SWELL IS EXPECTED TO PEAK ON SATURDAY WITH OPEN OCEAN SWELL HEIGHTS OF 5 TO 6 FEET. THIS SWELL WILL GRADUALLY LOWER SUNDAY AND MONDAY. NO OTHER SIGNIFICANT SWELLS ARE EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 6 AM HST SUNDAY FOR KAUAI...NIIHAU AND OAHU. WIND ADVISORY THROUGH 6 AM HST SATURDAY FOR THE BIG ISLAND SUMMITS. && UPDATE/MARINE...HOUSTON REST OF THE PRODUCT...HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:54 PM HST | Special Marine Warning | HFO | 66 min | |
| Apr 12, 11:33 PM HST | Special Marine Warning | HFO | 57 min | |
| Apr 13, 12:26 AM HST | Special Marine Warning | HFO | 64 min | |
| Apr 13, 1:28 AM HST | Special Marine Warning | HFO | 62 min | |
| Apr 13, 4:10 AM HST | Special Marine Warning | HFO | 35 min | |
| Apr 13, 4:16 AM HST | Special Marine Warning | HFO | 44 min | |
| Apr 13, 4:58 AM HST | Special Marine Warning | HFO | 47 min | |
| Apr 13, 5:45 AM HST | Special Marine Warning | HFO | 45 min | |
| Apr 13, 6:26 AM HST | Special Marine Warning | HFO | 49 min | |
| Apr 13, 7:41 AM HST | Special Marine Warning | HFO | 2 hr | |
| Apr 13, 8:53 AM HST | Special Marine Warning | HFO | 52 min | |
| Apr 13, 9:40 AM HST | Special Marine Warning | HFO | 50 min | |
| Apr 13, 9:48 AM HST | Special Marine Warning | HFO | 42 min | |
| Apr 13, 10:09 AM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
| Apr 13, 10:12 AM HST | Severe Thunderstorm Warning | HFO | Kauai | 33 min |
| Apr 13, 10:37 AM HST | Special Marine Warning | HFO | 38 min | |
| Apr 13, 11:08 AM HST | Special Marine Warning | HFO | 37 min | |
| Apr 13, 11:52 AM HST | Special Marine Warning | HFO | 38 min | |
| Apr 13, 12:22 PM HST | Special Marine Warning | HFO | 38 min | |
| Apr 13, 12:26 PM HST | Special Marine Warning | HFO | 64 min | |
| Apr 13, 12:31 PM HST | Special Marine Warning | HFO | 44 min | |
| Apr 13, 12:52 PM HST | Special Marine Warning | HFO | 38 min | |
| Apr 13, 1:16 PM HST | Special Marine Warning | HFO | 89 min | |
| Apr 13, 1:30 PM HST | Special Marine Warning | HFO | 60 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.